Alert archive / Wyoming / High Wind Watches in 2020

High Wind Watch 4, NWS Salt Lake City, UT

October 13, 2020Uinta County, Wyoming

NWS Salt Lake City, UT issued this high wind watch at Oct 13, 2020, 3:40 AM MDT for Uinta County, Wyoming. It took effect at Oct 14, 2020, 9:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 13, 2020, 3:40 AM MDT (09:40 UTC)
In effect from
Oct 14, 2020, 9:00 AM MDT
Expired
Oct 13, 2020, 1:59 PM MDT
In force
Issued by
NWS Salt Lake City, UT

County Uinta County, WY

The radar

The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 9.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2020-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2020-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3423 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

859 
WWUS75 KSLC 130940
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
340 AM MDT Tue Oct 13 2020

WYZ021-131745-
/O.NEW.KSLC.HW.A.0004.201014T1500Z-201015T0100Z/
Southwest Wyoming-
Including the city of Evanston
340 AM MDT Tue Oct 13 2020

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

* WHAT...West winds 25 to 40 mph with gusts 50 to 60 mph 
  possible.

* WHERE...Southwest Wyoming.

* WHEN...From Wednesday morning through Wednesday evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...High winds may result in difficult travel
  on I-80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
1 follow-up statement
635 
WWUS75 KSLC 131959
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
159 PM MDT Tue Oct 13 2020

WYZ021-141200-
/O.UPG.KSLC.HW.A.0004.201014T1500Z-201015T0100Z/
/O.NEW.KSLC.HW.W.0007.201014T1500Z-201015T0100Z/
Southwest Wyoming-
Including the city of Evanston
159 PM MDT Tue Oct 13 2020

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 7 PM MDT WEDNESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Southwest Wyoming.

* WHEN...From 9 AM to 7 PM MDT Wednesday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...High winds may result in difficult travel
  along I-80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ011-141200-
/O.NEW.KSLC.WI.Y.0019.201014T1500Z-201015T0100Z/
Western Uinta Basin-
Including the cities of Duchesne and Roosevelt
159 PM MDT Tue Oct 13 2020

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MDT WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Western Uinta Basin.

* WHEN...From 9 AM to 7 PM MDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Oct 12, 10:04 PM MDT, 5 hours 36 minutes earlier.

Area forecast discussion, Oct 12, 10:04 PM MDT, 5 hours 36 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1004 PM MDT Mon Oct 12 2020

.SYNOPSIS...Near seasonal temperatures will continue through
Tuesday. A dry cold front will move into the area Wednesday,
bringing a brief return of much cooler temperatures.

&&

.DISCUSSION...A mild and dry northwest flow will remain in place
over the area trough tomorrow. A weak ripple embedded in the flow is
currently pushing a very weak and shallow boundary into northern
Utah, but this will have little noticeable impact other than some
slightly enhanced north winds behind the front. Temperatures should
be able to trend a bit warmer tomorrow compared to today. Gusty
winds will be common again during the day tomorrow near the Idaho
border, in southwest Wyoming, and along the higher peaks of northern
Utah owing to a strong midlevel jet across Idaho. On Wednesday, the
pattern amplifies with a shortwave trough sliding across Wyoming.
This will allow another dry cold front to push across the state,
with some areas of gusty winds especially in favored downslope
areas. Across east-central Utah where humidities will remain low,
these winds could result in critical fire weather conditions.

No updates this evening.

&&

.AVIATION...Southeast winds at KSLC will persist into at least the
early afternoon hours on Tuesday. VFR conditions will prevail
through the TAF period.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for UTZ489-494.

WY...None.
&&

Cheng

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Oct 12, 3:30 PM MDT, 12 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
330 PM MDT Mon Oct 12 2020

UTZ001>016-019>021-517-518-WYZ021-132130-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
330 PM MDT Mon Oct 12 2020

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A dry cold front will bring gusty winds across southwest Wyoming
and southeastern Utah on Wednesday. Winds could gust up to 35 mph
across these areas. Critical fire weather conditions will be
possible across southeastern Utah Wednesday afternoon due to the
combination of gusty winds and low RH values.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 1:59 PM MDTHigh Wind WarningSLCUinta31 hr

Nearby

High Wind Watches in Wyoming, 2020Every high wind watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.